Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 6, 2012, 5:59 PM MDT for Butte County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 5:59 PM MDT (23:59 UTC)
- Expired
- Aug 6, 2012, 6:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
County Butte County, ID
The radar
The Pocatello radar (KSFX), 65 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 12.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WWUS85 KPIH 062359 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 559 PM MDT MON AUG 6 2012 IDZ020-032-070045- JEFFERSON ID-BINGHAM ID-BUTTE ID- 559 PM MDT MON AUG 6 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 645 PM MDT AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF ARCO..MOVING EAST AT 30 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... THE INL COMPLEX... ATOMIC CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4388 11254 4337 11254 4354 11323 4372 11324 TIME...MOT...LOC 2357Z 268DEG 24KT 4363 11310 $$ JKEYES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:31 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 1:31 PM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 131 PM MDT MON AUG 6 2012 .SHORT TERM...SAT LOOP SHOWING MID LEVEL MOISTURE PLUME AND THE ASSOCIATED UPPER TROF NEAR THE DIVIDE THIS AFTERNOON. SCATTERED TSTMS DEVELOPING OVER THE CENTRAL MTNS AND UPPER SNAKE HIGHLANDS. TSTMS SHOULD MOVE OUT OF THE AREA THIS EVENING AS THE UPPER TROF MOVES NORTHWARD INTO MT. THE UPPER RIDGE WILL BUILD UP ON TUE. WITH MOISTURE OUT OF THE AREA...TSTMS APPEAR UNLIKELY. TEMPS WILL BE WELL ABOVE NORMAL. MONSOON MOISTURE WILL BEGIN TO FLOW UP THE BACKSIDE OF THE RIDGE ON WED...RESULTING IN AFTERNOON/EVE TSTMS. THE BEST CHANCES WILL BE OVER THE WESTERN HALF OF THE FCST AREA ...ESPECIALLY THE CENTRAL MTNS. TEMPS MAY REACH 100 IN PARTS OF THE SNAKE RIVER PLAIN ON WED. .LONG TERM...THE UPPER RIDGE PERSISTS THROUGH THE WEEKEND. ISOLD TO WIDELY SCATTERED AFTERNOON/EVE TSTMS ARE POSSIBLE EAST DAY... BUT MAINLY IN THE MTNS. TEMPS WILL CONTINUE ABOVE NORMAL. HEDGES && .AVIATION...HIGH PRESSURE SHOULD PRODUCE DRY CONDITIONS FOR THE TAF SITES INTO WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE MOUNTAINS AND HIGHLANDS. GUSTY WINDS THIS AFTERNOON SHOULD DIMINISH THIS EVENING. VALLE && .FIRE WEATHER...WILL CONTINUE THE RED FLAG WARNING FOR FIRE ZONE 411 FOR THUNDERSTORMS AS RADAR IS SHOWING DEVELOPMENT OCCURRING NEAR THAT REGION. EXPECT DRY CONDITIONS OVER THE NEXT COUPLE OF DAYS WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE MOUNTAINS AND HIGHLANDS ON TUESDAY. A SURGE OF MOISTURE WILL ARRIVE ON WEDNESDAY WHICH MAY PRODUCE SCATTERED THUNDERSTORMS FOR THE CENTRAL MOUNTAINS. HAVE ISSUED A FIRE WEATHER WATCH FOR THOSE AREAS. THIS MOISTURE WILL SPREAD EAST ON THURSDAY AND MAY LINGER THROUGH MUCH OF THE WEEK. POTENTIALLY COULD BE DEALING WITH WIDESPREAD RED FLAGS LATER THIS WEEK DUE TO SCATTERED THUNDERSTORMS. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING IDZ475>477. RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING IDZ411. &&
Hazardous weather outlook, Aug 6, 2:32 PM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 232 PM MDT MON AUG 6 2012 IDZ017>025-031-032-071200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 232 PM MDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SCATTERED AFTERNOON THUNDERSTORMS TODAY IN THE UPPER SNAKE RIVER HIGHLANDS. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 411 FROM NOON TO 6 PM FOR SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL ARRIVE ON WEDNESDAY AFTERNOON AND AFFECT THE CENTRAL MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT FOR THOSE AREAS. EXPECT AREAWIDE THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Aug 6, 5:59 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 559 PM MDT MON AUG 6 2012 IDZ020-032-070045- JEFFERSON ID-BINGHAM ID-BUTTE ID- 559 PM MDT MON AUG 6 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 645 PM MDT AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF ARCO..MOVING EAST AT 30 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... THE INL COMPLEX... ATOMIC CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4388 11254 4337 11254 4354 11323 4372 11324 TIME...MOT...LOC 2357Z 268DEG 24KT 4363 11310 JKEYES
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:34 PM MDT | Special Weather Statement | PIH | Power | 56 min |
| Aug 5, 9:55 PM MDT | Special Weather Statement | PIH | Minidoka | 65 min |
| Aug 5, 10:56 PM MDT | Special Weather Statement | PIH | Minidoka | 64 min |
| Aug 6, 4:43 AM MDT | Red Flag Warning | PIH | Bonneville, Clark, Fremont, Lemhi, Madison, Teton | 16 hr |
| Aug 6, 2:28 PM MDT | Fire Weather Watch | PIH | Butte, Custer, Idaho, Lemhi, Valley | 23 hr |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.